MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial/final mdr will be the only report submitted for mfr report #1226348-2017-00174.Additional procodes: krd/hcg.(b)(4).Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that an og cmplx xtrasoft coil (640cx0202/17487282) could not be advanced nor retrieved by the physician during a procedure.This coil was the first coil.
 
Additional Manufacturer Narrative
This follow-up mdr will be the only report submitted for mfr report #1226348-2017-00174.Additional information received on october 16, 2017: the intended procedure was a coiling procedure of the middle cerebral artery (mca).The physician confirmed that the device could not be advanced through the microcatheter and then was unable to pull the device back out of the microcatheter.The difficulty occurred prior to use.This was the first coil used in the procedure.The lot number of the microcatheter is 17487282.No resistance was experienced with the guidewire and microcatheter when accessing the target site.An adequate continuous flush was maintained through the catheter at all times.There were no adverse outcomes to the patient as a result of this event and there was no delay in procedure.Additional information received on october 18, 2017: the procedure was successfully completed using a stryker target coil.The coil and the microcatheter had to be removed together from the patient.The microcatheter was discarded after the procedure and is not available for analysis.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #1226348-2017-00174.Conclusion: a non-sterile orbit galaxy cmplx xtrasoft coil 2x2 was received coiled inside of a pouch.The hypotube was inspected and it was found kinked at 58 and 73cm from the proximal end of hub.The introducer was found kinked.The support coil, the gripper and the embolic coil were found outside of the introducer.The introducer, gripper and embolic coil were inspected under microscope; the introducer was found kinked, no damages were noted on the gripper while the embolic coil was found stretched.The od from the delivery tube was measured and was found to be within specification.Functional analysis could not be performed as the introducer was found kinked and it cannot be re-zipped.The dhr review of the manufacturing documentation associated with this lot 17487282 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The failure reported by the customer as ¿coil - withdrawal difficulty¿ cannot be evaluated.The failure reported by the customer as ¿detachable coil delivery system (dcs)- impeded in microcatheter¿ cannot be evaluated due the conditions of the introducer (kinked).The cause of the damages found on the device (hypotube and introducer kinked) were apparently caused by applying excessive force on the device but it could not be conclusively determined.However, this defect could not be related to the manufacturing process and procedural factors appear to have contributed to have this damage.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally inspections are in place that prevent these kinds of failures from leaving the facility.There were no significant safety signals identified related to the reported event based on a review of complaint history for the device.Therefore, no corrective actions will be taken at this time.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6949391
Report Number1226348-2017-00174
Device Sequence Number1460281
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public(01)10886704030546(17)180430(10)17487282
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number640CX0202
Device Lot Number17487282
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/16/2017
12/07/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date11/13/2017
01/03/2018
Patient Sequence Number1